How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask pippistrellodaqua Your Own Question
pippistrellodaqua
pippistrellodaqua, Optometrist
Category: Eye
Satisfied Customers: 134
Experience:  Specialty in contact lenses, medical eye management, LASIK
69746508
Type Your Eye Question Here...
pippistrellodaqua is online now
A new question is answered every 9 seconds

I am 48 years old and just this week started seeing lines on

This answer was rated:

I am 48 years old and just this week started seeing lines on my computer screen morph or look wavy in my right eye. I just recently started taking supplements - omega 3, curcumin, B100 complex, and vitamin D3. Did not know if this was connected or not but started to get concerned. I have been experiencing this for 3 days now.

I did have something similar over 18 months ago but it was due to taking a nasal spray. Once I quit taking the nasal spray the issue went away. THis was after consulting an opthamologist. I am not on any medications.

Thanks for the help - Joe

pippistrellodaqua :

I am happy to assist you today.

pippistrellodaqua :

Distorted lines can be caused by imbalances of the tear film or rarely from problems in the retina (back part of the eye.)

pippistrellodaqua :

One of the most useful tools is something called an Amsler Grid.

pippistrellodaqua :

http://www.google.com/imgres?imgurl=http: //i1.allaboutvision.com/i/amsler-grid.gif&imgrefurl=http://www.allaboutvision.com/conditions/amsler-grid.htm&h=382&w=382&sz=4&tbnid=1mb4SHxh0SmCZM:&tbnh=90&tbnw=90&zoom=1&usg=__qHeIlZeOtTGGhnDP-t7FnA90q0I=&docid=l8klnwTt45lUIM&sa=X&ei=pkqdUJK4OMiYygHm1oDIBQ&ved=0CD0Q9QEwAA&dur=1438

pippistrellodaqua :

Here is a link to an Amsler Grid.

pippistrellodaqua :

Use this tool by covering one eye at a time and look at the central black dot in the center of the grid. Pay attention to the lines and note if any of the lines appear to be missing, wavy, broken, or distorted.

pippistrellodaqua :

If changes in the uniformity of the grid are detected and they are stable (not changing at all) then it may be a retinal problem.

pippistrellodaqua :

If the grid morphs constantly and clears and blurs then it would likely be due to a tear film instability.

pippistrellodaqua :

I do not suspect that this problem would be due to the supplements you have reported. In fact, Omega 3 in particular actually helps stabilize the tear film. If it were due to the supplements it would likely affect both eyes and not just one.

pippistrellodaqua :

If you suspect a retinal problem then I suggest obtaining an eye exam with an ophthalmologist within a few days (Next week would be fine in most cases.)

pippistrellodaqua :

I will be available to answer any follow-up questions you may have.

Please don't forget to offer a positive rating once your question has been answered fully.

Also, please note that the information here does not replace an examination and should be used as educational purposes only.

Customer: replied 4 years ago.

Thank you. I went to the website to take the test. When looking at it with my right eye, the lines are wavy. They are most wavy around the dot but are still slightly wavy as the peripheral moves out.


 


The left eye was fine but the longer [email protected] outer area began to disappear a little but when I would blink it came back into focus. The right eye was certainly clearer but wavy or distorted like the square was bent on all sides.

Wavy lines near the central dot should probably be evaluated. If it were a retinal concern you'd certainly want to know about it. Please let me know if you have further questions or concerns.
pippistrellodaqua and other Eye Specialists are ready to help you